MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL PORTEX CATHETERS SUCTIONPRO; CATHETERS, SUCTION, TRACHEOBRONCHIAL

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL PORTEX CATHETERS SUCTIONPRO; CATHETERS, SUCTION, TRACHEOBRONCHIAL
Catalog Number Z110N-14
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Low Oxygen Saturation (2477)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received the inline suction portion of a smiths medical portex suction catheter snapped and broke while in use with a patient.This resulted in a small laceration on the clinician's index finger, as well as a heart rate increase of the patient to 120s and sao2 decrease to 59 percent.The patent was manually bagged until sao2 increased into the 90s.Addiitonally, the rt called for a new inline suction part.No patient injury resulted.

Brand Name
SMITHS MEDICAL PORTEX CATHETERS SUCTIONPRO
Common Device Name
CATHETERS, SUCTION, TRACHEOBRONCHIAL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis MN 55442
MDR Report Key9176419
Report Number3012307300-2019-05536
Device Sequence Number16847025
Product Code BSY
UDI-Device Identifier15019315058868
UDI-Public15019315058868
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K923559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/17/2022
Device Catalogue NumberZ110N-14
Device Lot Number3828464
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2019
Initial Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;